Alert archive / Maine / Small Craft Advisories in 2011
Small Craft Advisory 8, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Jan 20, 2011, 2:53 PM EST. It took effect at Jan 21, 2011, 10:16 AM EST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2011, 2:53 PM EST (19:53 UTC)
- In effect from
- Jan 21, 2011, 10:16 AM EST
- Expired
- Jan 22, 2011, 8:56 AM EST
- In force
- 23 hr
- Issued by
- NWS Gray, ME
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 20, 9:57 AM EST, 4 hours 56 minutes earlier.
Area forecast discussion, Jan 20, 9:57 AM EST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
957 AM EST THU JAN 20 2011
.SYNOPSIS...
COLDER AND DRIER WEATHER RETURNS FOR TODAY AS A WEAK RIDGE OF
HIGH PRESSURE BUILDS INTO THE AREA. LOW PRESSURE WILL PASS
OFFSHORE ON FRIDAY...PROVIDING A CHANCE OF LIGHT SNOW. COLDER AIR
FILTERS IN BEHIND THIS LOW ON SATURDAY...WITH ANOTHER COLD FRONT
MOVING THROUGH SATURDAY NIGHT...WHICH WILL USHER IN THE COLDEST
AIR WE HAVE SEEN IN 2 YEARS FOR SUN NIGHT INTO MONDAY NIGHT.
&&
.NEAR TERM /THROUGH TODAY/...
MORNING UPDATE... HAVE UPDATED TO ADJUST TEMPERATURES AND SKY COVER
TO MATCH CURRENT TRENDS. APART FROM A LINGERING DECK OF CLOUDS OVER
FAR SOUTHWEST MAINE...SKIES HAVE BECOME MOSTLY CLEAR. TEMPERATURES
SHOULD STAY SEASONABLY COOL TODAY...REACHING THE MID TO UPPER 20S
ALONG THE COAST. INLAND TEMPERATURES WILL BE IN THE UPPER TEENS AND
LOW TWENTIES. NO PRECIPITATION EXPECTED TODAY.
&&
.SHORT TERM /TONIGHT/...
LARGE SCALE TROUGH WILL CONTINUE TO SHARPEN OVER THE GREAT LAKES
REGION TONIGHT. THIS WILL CAUSE CYCLONGENESIS OVER THE MID ATLC
REGION BY AROUND MIDNIGHT. AHEAD OF THIS FAST MOVING SYSTEM...A
BROAD AREA OF OVERRUNNING WILL PRODUCE LATE NIGHT SNOWS ACROSS THE
REGION...ALBIET IT SHOULD BE LIGHT. BY DAYBREAK FRIDAY...THE
INTENSIFYING SURFACE LOW WILL BE OFF THE COAST...WELL SOUTH OF NEW
ENGLAND. THE NAM CONTS TO BE THE MOST AGRESSIVE WITH THE
INTENSIFICATION OF THIS SYSTEM...BUT AGAIN...TOO FAR EAST AND TOO
FAST MOVING...WITH VERY LITTLE WRAP AROUND PCPN TO PRODUCE HEAVY
SNOWS FOR OUR FORECAST AREA.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MODELS IN GOOD AGREEMENT ATTM THAT THE OCEAN STORM WILL PASS WELL
S AND E OF NEW ENGL ON FRI. A PERIOD OF LIGHT SNOW IS EXPECTED
THOUGH FROM THE OVERUNNING PATTERN AHEAD OF THE APPROACHING UPPER
TROF FRI MRNG WITH A FEW INCHES PSBL WITH RAPID CLRG BY LATER IN
THE DAY. AFTER THE PASSAGE OF THE UPPER TROF OVER THE WEEKEND THE
DOORS WILL BECOME WIDE OPEN FOR THE COLDEST AIR OF THE SEASON TO
RUSH IN ON A NWLY FLOW WITH AMS ORIGINATING FROM HUDSON BAY. OTHER
THAN THE VERY COLD ARCTIC HIGH PRES THAT WILL BECOME CENTERED
OVER NRN NEW ENGLAND INTO EARLY TO MIDWEEK NEXT WEEK...A TRANQUIL
AND DRY PATTERN IS EXPECTED.
&&
.AVIATION /07Z THURSDAY THROUGH MONDAY/...
SHORT TERM...CONDS GRADUALLY IMPROVING TO VFR TODAY. CIGS/VSBY
LOWERING LATER TONIGHT...BRINGING IFR CONDS BACK TO ME/NH.
LONG TERM...MVFR TO IFR CONDS FRI MRNG IPVG TO VFR LATER IN THE
DAY WITH SCT SNW SHWRS INTO FRI NIGHT IN THE MTNS. THE WEEKEND AND
BEYOND MAINLY VFR CONDS.
&&
.MARINE...
SHORT TERM...NO FLAGS.
LONG TERM...SCA WINDS THAT MAY APPROACH GALE FORCE ARE EXPECTED
FOR FRI INTO FRI NIGHT AS THE CENTER OF THE COASTAL STORM MOVES E
OF THE GULF OF MAINE...OTRW NO SIG WINDS EXPECTED.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
ANZ150>154.
&&
UPDATE...KIMBLEHazardous weather outlook, Jan 20, 2:08 AM EST, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 208 AM EST THU JAN 20 2011 MEZ007>009-012>014-018>028-NHZ001>010-013-014-210715- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 208 AM EST THU JAN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-210715- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 208 AM EST THU JAN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 6:46 AM EST | Small Craft Advisory for Hazardous Seas | GYX | 5 hr | |
| Jan 20, 2:53 PM EST | Gale Warning | GYX | 42 hr | |
| Jan 20, 2:53 PM EST | Winter Storm Warning | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 4 more | 26 hr |
| Jan 20, 2:53 PM EST | Winter Weather Advisory | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Oxford, Somerset and 1 more | 23 hr |
| Jan 20, 3:04 PM EST | Coastal Flood Statement | GYX | Cumberland, York | 19 hr |
Nearby
Small Craft Advisories in Maine, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.